Hip and Knee pain,also low back pain!

I just got X-Ray results,nothing significant showed up,but I have on going pain at night,and also when I walk up a lot of stairs,driving,or sitting for a long period of time.I feel totally frustrated because the pain is real.The GP has suggested an MRI of my back,I just wonder should I get a scan of my hip and knee,In the past my hip has been injected with steriod.I would be grateful for any advise.

7 Replies

  • Sometimes I wonder at the 'normal' they diagnose. I had MRI on my ankle after lots of pain. I got a letter saying that the tendons inside and outside were inflamed. When I next saw rheumy he said my ankle was normal.!!! Excuse me but no, this is obviously contributing to my suffering. That was 4 years ago to the day. Since then I have had a bone scan with radio active stuff, sorry don't know medical term for it. This was in May 2013. It showed inflammatory arthritis in my hands shoulders hips knees and feet. I have had many X-rays and MRI scans, none of them supported my symptoms so maybe a scan like I had is the only true picture. Despite previously being told normal, my ESR was always high. I really feel for you on this one. Do you have a rheumy as you only mention GP.

  • Thanks so much for your reply, I do have a rheumy and I have an appointment the end of January so maybe she might be able to shine more light on what she thinks is going on !

  • Just have the MRI on your back ... it showed a lot to my Rheumatologist ... now have to have a lumbar puncture ... Go for it you have nothing to lose ... Medical Consultant's like you to have all the tests possible before anything is diagnosed ... My next step after this is London, single Mum and will have to travel from Cornwall :(

  • MRI and the other scans with the radio active dye seems to be the way to go,thanks again.Hope you get sorted out too!

  • Wishing you all the best in 2014 ... lets hope we have some better days ;) -x-

  • When you have lupus, especially when there is a lot of autoimmune activity going on, immune complexes can be deposited in the synovial fluid in the joints and in your organs. This does not show up on imaging studies.

    The steroid injection is anti-inflammatory which is why it helped you. You do not say what medications you take. Ask your doctor about non steroidal anti-inflammatories and whether or not a low dose of oral steroids could be helpful.

  • Hi gazorpf

    The medication I am on is plaquenil ,warafin, salagen for dry eyes and mouth ,candesartan( migraine preventer ),10 headaches a month)just started on the preventer ,but I would take zomig for the headache,along with pain relief naproxsan,and paracetamol.

    The Gp just said it may be the disease process !

You may also like...